Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2001, 12:10 PM EDT for Scioto County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2001, 12:10 PM EDT (16:10 UTC)
- Expired
- Jun 1, 2001, 1:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Scioto County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 011611 SVRILN OHC145-011700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1210 PM EDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCIOTO COUNTY IN OHIO... * UNTIL 100 PM EDT... * AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF WEST PORTSMOUTH...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEELERSBURG... WEST PORTSMOUTH... SOUTH WEBSTER... SCIOTODALE... PORTSMOUTH... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. $$ JDR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:30 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 1, 9:30 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 930 AM EDT FRI JUN 01 2001 KILN RADAR AND VISIBLE SATELLITE IMAGERY DEPICT A COLD FRONT NOW MOVING THROUGH THE CWFA. THE FRONT AT 13Z WAS NEAR A FDY TO ILN TO EAST OF A SDF LINE. AN AREA OF SHOWERS (A PERHAPS A RUMBLE OF THUNDER) WAS STILL OCCURRING OVER THE ERN CWFA AHEAD OF THE FRONT. MOSAIC RADAR WAS SHOWING NO RAIN ACTIVITY WEST OF THE FRONT. SINCE FRONTAL PASSAGE WILL SIGNIFY A DECREASE IN DEEP MOISTURE...AM INCLINED TO LEAVE FCST DRY BEHIND THE FRONT DESPITE SECONDARY S/WV NOW OVER ILLINOIS. WITH GOOD CAA MOVING INTO THE REGION...TEMPS SHOULD NOT REBOUND THAT MUCH TODAY FROM CURRENT READINGS. WILL HAVE TO LEAVE A CHC OF SHOWERS/THUNDERSTORMS THROUGH EARLY AFTN IN THE EAST UNTIL THE FRONT GOES THROUGH. SKIES SHOULD REMAIN MOSTLY CLOUDY AS COLD POOL ALOFT AND ANY DAYTIME HEATING SHOULD KEEP A CLOUD CANOPY ACRS THE REGION. .ILN...NONE. HICKMAN
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.